Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 30, NWS Albuquerque, NM

April 9, 20085 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 9, 2008, 6:58 AM MDT for 5 counties in New Mexico. It took effect at Apr 9, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2008, 6:58 AM MDT (12:58 UTC)
In effect from
Apr 9, 2008, 12:00 PM MDT
Expired
Apr 9, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 60 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.0 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2008-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2008-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2985 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 091258
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
658 AM MDT WED APR 9 2008

...RED FLAG WARNING IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR THE
WEST CENTRAL HIGHLANDS EAST TO THE EAST CENTRAL PLAINS...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES ALONG AND
SOUTH OF INTERSTATE 40...

.A STRONG WEATHER SYSTEM APPROACHING THE FOUR CORNERS THIS MORNING
WILL SWEEP EASTWARD TO THE EASTERN PLAINS BY THIS EVENING.
DEEPENING LOW PRESSURE OVER EASTERN NEW MEXICO AND THE TEXAS
PANHANDLE COMBINED WITH STRONG UPPER ATMOSPHERE WINDS WILL PRODUCE
RAPID WIND INCREASES THIS AFTERNOON FROM THE WEST CENTRAL
HIGHLANDS TO THE EAST CENTRAL PLAINS...WITH SOUTH WINDS EARLY
SHIFTING TO WEST BY LATE AFTERNOON. WITH HUMIDITIES FALLING INTO
THE LOW TEENS AND SINGLE DIGITS...EXPECT DANGEROUS FIRE WEATHER
CONDITIONS THROUGH WEDNESDAY AFTERNOON. HUMIDITIES WILL RECOVER TO
NEAR 20 PERCENT BY MID EVENING. FAST NORTHWEST FLOW IN THE UPPER
ATMOSPHERE AS THE WEATHER SYSTEM EJECTS INTO THE CENTRAL PLAINS
WILL COMBINE WITH DEEP SURFACE LOW PRESSURE OVER KANSAS TO
REDEVELOP STRONG WINDS ON THURSDAY...WITH WINDS SHIFTING FROM WEST
TO NORTHWEST DURING THE DAY. CONTINUED DRYING TREND FOR AREAS
SOUTH OF INTERSTATE 40 WILL PRODUCE FAVORABLE CONDITIONS FOR
DANGEROUS FIRE WEATHER ON THURSDAY AFTERNOON.

NMZ106>109-100200-
/O.UPG.KABQ.FW.A.0026.080409T1800Z-080410T0200Z/
/O.NEW.KABQ.FW.W.0030.080409T1800Z-080410T0200Z/
/O.NEW.KABQ.FW.A.0027.080410T1800Z-080411T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
658 AM MDT WED APR 9 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

NMZ105-100200-
/O.NEW.KABQ.FW.A.0027.080410T1800Z-080411T0200Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
658 AM MDT WED APR 9 2008

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

SHY
1 follow-up statement
000 
WWUS85 KABQ 100205
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
805 PM MDT WED APR 9 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
EARLY THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES ALONG
AND SOUTH OF INTERSTATE 40...

...RED FLAG WARNING FOR TODAY HAS BEEN ALLOWED TO EXPIRE...

.THE RED FLAG WARNING FOR TODAY HAS BEEN ALLOWED TO EXPIRE.
AFTERNOON AND EVENING RAINS AND COOLER TEMPERATURES HAVE ALLOWED
HUMIDITIES TO RISE ABOVE 15 PERCENT. PERIODS OF WINDY CONDITIONS
ARE EXPECTED TO CONTINUE TONIGHT. THURSDAY...STRONG NORTHWEST
WINDS WILL DEVELOP AND PRECIPITATION WILL END WITH THE POTENTIAL
FOR AREAS SOUTH OF INTERSTATE 40 TO EXPERIENCE SEVERAL HOURS OF
CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH REMAINS IN
EFFECT FOR THURSDAY AFTERNOON AND EARLY EVENING.

NMZ106>109-101400-
/O.EXP.KABQ.FW.W.0030.000000T0000Z-080410T0200Z/
/O.CON.KABQ.FW.A.0027.080410T1800Z-080411T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
805 PM MDT WED APR 9 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...RED FLAG WARNING ALLOWED TO EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 8 PM MDT THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH THURSDAY EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR ON THURSDAY AFTERNOON AND EARLY EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ105-101400-
/O.CON.KABQ.FW.A.0027.080410T1800Z-080411T0200Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
805 PM MDT WED APR 9 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 9, 3:05 AM MDT, 3 hours 53 minutes earlier.

Area forecast discussion, Apr 9, 3:05 AM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 AM MDT WED APR 9 2008

.DISCUSSION...
INCOMING SYSTEM WITH ALL OF ITS SEPARATE SHORT WAVE IMPULSES WILL
BE THROWING A COMPLEX ARRAY OF WX AT NM OVER THE NEXT 2 TO 3 DAYS.
THOUGH WAS A LITTLE RELUCTANT TO DO SO INITIALLY...FELT THAT IT
WOULD BE A GOOD IDEA TO GO AHEAD WITH A WINTER WX ADVISORY FOR
ZONES 2 AND 4 FOR SEVERAL REASONS...ONE BEING THAT THIS SYSTEM
LOOKING A BIT MORE ROBUST/DEEPER THAN APPEARED TO BE THE CASE THIS
TIME YESTERDAY...ANOTHER THAT SNOW LEVELS WILL BE BETWEEN 7500 AND
8500 FEET INITIALLY THIS MORNING AS PCPN GETS GOING AND THEN AFTER
RISING TO BETWEEN 8000 AND 9000 FEET LATER TODAY WILL DROP TO
THE SURFACE OVER MOST OF THOSE ZONES TONIGHT WITH ENOUGH PCPN
LINGERING TO PRODUCE SOME ADDITIONAL ACCUM. THESE AMTS MAY TOTAL
BETWEEN 1 AND 5 INCHES BETWEEN 7500 AND 9000 FEET WITH SOME MELTING
OF IT POSSIBLE THIS AFTERNOON DUE TO THE STRONGER SOLAR INSOLATION...
DESPITE SOME SHOWERS CONTINUING. AMOUNTS TO BE THAT VARIABLE
DEPENDING ON ELEVATION...SOUTH SLOPES VS NORTH SLOPES AND SHOWERY
NATURE OF PCPN. THERE MAY BE LOCALLY AS MUCH AS 6 TO 8 INCHES
ABOVE 9000 OR 9500 FT TODAY THROUGH TONIGHT. NO TIME FOR FURTHER
DETAILS HERE...SEE THE ADVISORY PRODUCT ISSUED BETWEEN 3 AND 4 AM.

A FEW STORMS AND SHOWERS STILL PRETTY GOOD BET NE AND FAR E
CENTRAL TODAY WITH E CENTRAL SECTIONS GETTING DRY SLOTTED LATER
THIS AFTERNOON AND TONIGHT...SO TRIM POPS BACK SOMEWHAT THERE
LATER TODAY INTO TONIGHT. SPC GOING WITH SEVERE STORM RISK STAYING
TO E OF NM AND THIS SEEMS REASONABLE GIVEN THE STRONG DRY SLOT
THAT DEVELOPS. QUIETER WX DOESNT RESUME TIL FRI NIGHT OR
SAT...THEN DRY FOR QUITE SOME TIME. 43

&&

.AVIATION...
SURFACE LOW PRESSURE DEEPENING NEAR THE FOUR CORNERS IN ADVANCE OF
APPROACHING WEATHER SYSTEM WILL SHIFT TO EASTERN NEW MEXICO BY
THIS AFTERNOON. SOUTH WINDS THIS MORNING WILL TUG MOISTURE ACROSS
EASTERN PLAINS FOR CIG DROPS TO MVFR AND OCCNL IFR IN ISOLD
SHOWERS AND TSTORMS. APCHG WEATHER SYSTEM WILL SPREAD MVFR AND IFR
SHOWER CONDX AND MT OBSCURATION FROM WEST TO EAST ACROSS NEW MEXICO
TODAY...CROSSING THE RIO GRANDE THIS AFTERNOON AND REACHING THE
NORTHEAST HIGHLANDS BY EARLY EVENING. RAIN SHOWERS WILL CHANGE TO
SNOW WITH IFR VISIBILITIES NEAR THE COLORADO LINE HEADING INTO
THIS EVENING. BROADLY SOUTH OF INTERSTATE 40...SOUTHWEST WINDS
GUSTING TO 45 KTS WILL DEVELOP THIS AFTERNOON AND CONTINUE
OVERNIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  55  31  54  27 /  60  50   5   5
GALLUP..........................  51  23  54  19 /  50  30  10   5
GRANTS..........................  54  25  57  21 /  40  30   5   0
GLENWOOD........................  64  33  65  33 /  20   0   5   0
CHAMA...........................  40  22  40  14 /  80  60  30  10
LOS ALAMOS......................  51  28  52  24 /  40  40  20   5
RED RIVER.......................  42  20  38  15 /  60  60  30  10
TAOS............................  52  27  50  22 /  30  30  20  10
SANTA FE........................  54  28  53  25 /  20  40  10   5
SANTA FE AIRPORT................  56  29  55  28 /  20  30  10   5
ESPANOLA........................  59  32  58  28 /  30  30  10   5
ALBUQUERQUE HEIGHTS.............  62  38  60  36 /  20  20   5   5
ALBUQUERQUE VALLEY..............  64  37  63  34 /  20  20   5   5
ALBUQUERQUE FOOTHILLS...........  60  35  58  33 /  20  20   5   5
ALBUQUERQUE WEST MESA...........  63  37  62  35 /  20  20   5   5
SOCORRO.........................  70  36  65  36 /  10   5   5   0
SANDIA PARK/CEDAR CREST.........  56  27  55  26 /  20  30  10   5
MORIARTY/ESTANCIA...............  62  30  56  31 /  10  20  10   5
CARRIZOZO.......................  69  35  63  35 /   5   0   0   0
RUIDOSO.........................  62  34  52  34 /   5   5   5   0
RATON...........................  57  31  52  24 /  40  40  30  20
LAS VEGAS.......................  58  30  54  26 /  20  20  10  10
ROY.............................  58  35  57  29 /  30  10  20  10
CLAYTON.........................  55  37  52  31 /  40  40  30  20
SANTA ROSA......................  68  39  65  34 /  10   5  10  10
TUCUMCARI.......................  67  40  65  36 /  30   5  10  10
FORT SUMNER.....................  72  40  70  35 /  10   5   5   5
CLOVIS..........................  69  39  69  35 /  20   5   5   5
PORTALES........................  72  39  71  34 /  20   5   5   5
ROSWELL.........................  77  43  74  39 /   5   5   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ106>109.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ105>109.

WINTER WEATHER ADVISORY UNTIL 6 AM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ002-004.

WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ011-012-014>017-026.

&&

43/SHY
Hazardous weather outlook, Apr 9, 6:00 AM MDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED APR 9 2008

NMZ001>021-026-101200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL ROAM THE EASTERN PLAINS OF NEW
MEXICO TODAY...MAINLY EAST OF A LINE FROM DES MOINES TO ROSWELL.
THESE MAY PRODUCE UP TO DIME SIZE AND WIND GUSTS UP TO 40 OR 50 MPH.
A STRONG DRY SLOT WORKING NORTHEASTWARD FROM FAR NORTHERN MEXICO AND
SOUTHERN NEW MEXICO INTO THE EAST CENTRAL AND SOUTHEAST PLAINS THIS
AFTERNOON MAY DIMINISH IF NOT ELIMINATE THE STRONG THUNDERSTORM
THREAT.

SOME HIGHER TERRAIN SNOW IS LIKELY TO RESULT IN AT LEAST SCATTERED
LIGHT TO MODERATE SNOW ACCUMULATIONS THROUGH TONIGHT MAINLY ACROSS
NORTH CENTRAL NEW MEXICO IN RIO ARRIBA...TAOS AND LOS ALAMOS
COUNTIES.

LASTLY WINDS WILL BECOME STRONG ENOUGH AND RELATIVE HUMIDITIES LOW
ENOUGH TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR CATRON
COUNTY...THE MID AND ESPECIALLY LOWER RIO GRANDE VALLEY AND EASTWARD
INTO THE MIDDLE PECOS RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS MAY STILL BE STRONG ENOUGH AND RELATIVE HUMIDITIES LOW ENOUGH
TO CONTINUE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF
CENTRAL AND EAST CENTRAL NEW MEXICO AGAIN THURSDAY AFTERNOON AND
EARLY EVENING. ALSO THERE WILL STILL BE SOME HIGHER ELEVATION SNOW
SHOWERS THURSDAY INTO FRIDAY ACROSS THE NORTHERN MOUNTAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY AT THIS TIME...ALTHOUGH THERE IS A
SMALL CHANCE THAT ACTIVATION MAY BE NEEDED LATE THIS MORNING AND
AFTERNOON ACROSS THE EASTERN BORDER COUNTIES IF CONDITIONS
SUPPORTIVE OF SEVERE THUNDERSTORMS DEVELOP.

43
43

In the hours before

Special weather statement, Apr 9, 5:08 AM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
508 AM MDT WED APR 9 2008

NMZ019-020-091230-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
508 AM MDT WED APR 9 2008

...STRONG THUNDERSTORMS CROSSING OVER ROOSEVELT COUNTY...

A CLUSTER OF STRONG THUNDERSTORMS OVER EASTERN CHAVES COUNTY NEAR
HIGHWAY 70 WILL MOVE NORTH AND EAST INTO ROOSEVELT COUNTY. EXPECT
GUSTY WINDS...BRIEF DOWNPOURS...AND A FEW MINUTES OF SMALL HAIL AS
THESE STORMS MOVE NEAR ELIDA...DORA...ROGERS AND PEP...AND CROSS
STATE ROADS 114 AND 206.

TIE DOWN LOOSE OBJECTS...AND EXPECT BRIEF HAIL UP TO DIME SIZE. LOW
WATER CROSSINGS MAY BE OBSTRUCTED BY FLOWING OR STANDING WATER. DO
NOT DRIVE INTO DEEP OR FLOWING WATER.

SHY
Special weather statement, Apr 9, 5:44 AM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 AM MDT WED APR 9 2008

NMZ020-021-091315-
CURRY COUNTY-ROOSEVELT COUNTY-
544 AM MDT WED APR 9 2008

A CLUSTER OF STRONG THUNDERSTORMS OVER ROOSEVELT COUNTY WILL MOVE
NORTH AND EAST ALONG HIGHWAY 70 TOWARD PORTALES. STORMS EXTENDING
FROM ELIDA TO NEAR PORTALES WILL MOVE ACROSS STATE ROADS 114 AND
206 HEADED TOWARD FLOYD...OASIS STATE PARK...CANNON AIR FORCE BASE...
PORTAIR...AND CLOVIS.

TIE DOWN LOOSE OBJECTS...AND EXPECT BRIEF HAIL UP TO DIME SIZE ALONG
WITH THUNDER AND LIGHTNING. LOW WATER CROSSINGS MAY BE OBSTRUCTED BY
FLOWING OR STANDING WATER. DO NOT DRIVE INTO DEEP OR FLOWING WATER.

SHY
Special weather statement, Apr 9, 5:44 AM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 AM MDT WED APR 9 2008

CORRECTED HEADLINE

NMZ020-021-091315-
CURRY COUNTY-ROOSEVELT COUNTY-
544 AM MDT WED APR 9 2008

...STRONG THUNDERSTORMS IN ROOSEVELT COUNTY HEADED TOWARD CURRY
COUNTY...

A CLUSTER OF STRONG THUNDERSTORMS OVER ROOSEVELT COUNTY WILL MOVE
NORTH AND EAST ALONG HIGHWAY 70 TOWARD PORTALES. STORMS EXTENDING
FROM ELIDA TO NEAR PORTALES WILL MOVE ACROSS STATE ROADS 114 AND
206 HEADED TOWARD FLOYD...OASIS STATE PARK...CANNON AIR FORCE BASE...
PORTAIR...AND CLOVIS.

TIE DOWN LOOSE OBJECTS...AND EXPECT BRIEF HAIL UP TO DIME SIZE ALONG
WITH THUNDER AND LIGHTNING. LOW WATER CROSSINGS MAY BE OBSTRUCTED BY
FLOWING OR STANDING WATER. DO NOT DRIVE INTO DEEP OR FLOWING WATER.

SHY
Special weather statement, Apr 9, 6:41 AM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
641 AM MDT WED APR 9 2008

NMZ013-021-091315-
CURRY COUNTY-QUAY COUNTY-
641 AM MDT WED APR 9 2008

...LINE OF STRONG THUNDERSTORMS MOVING OVER EASTERN CURRY COUNTY...

AT 640 AM MDT/740 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 13 MILES SOUTH OF GLENRIO TO FARWELL. MOVEMENT WAS NORTHEAST AT
40 MPH.

HAIL SIZE RANGING FROM PEAS TO DIMES HAS BEEN REPORTED WITH THIS
LINE OF STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BELLVIEW...PLEASANT
HILL AND TEXICO.

SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS. WARNINGS ARE NOT
ANTICIPATED AT THIS TIME.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:29 AM MDTWind AdvisoryABQ17 hr
Apr 9, 3:50 AM MDTWinter Weather AdvisoryABQ26 hr
Apr 9, 6:58 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, McKinley, Sandoval, San Juan and 2 more24 hr
Apr 9, 3:55 PM MDTHigh Wind WatchABQ12 hr
Apr 9, 3:55 PM MDTWind AdvisoryABQ23 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.